Jump to content

Question about Florinef


Jackie
 Share

Recommended Posts

In this article I was reading, it says

"Patients with mineralocorticoid insufficiency may show signs of sodium and volume depletion (eg, orthostatic hypotension, tachycardia)."

This would seem then to make a very good case for Florinef...my question is, would your sodium levels necessarily be low in your blood work if you have this mineralcorticoid insufficiency?

I ask because my sodium levels were always within the normal range (it was only my potassium that was going out of balance when I was the sickest).

I'm just trying to figure out whether I should give the Florinef a whirl. It just seems to me that your sodium wouldn't be normal if you have this problem that's all...any insight anybody? Much appreciated! :lol:

Link to comment
Share on other sites

jackie, my sodium levels were normal. It was just my potassium that was low, too. But I had low blood volume and I couldnt retain any fluids. I was going to the bathroom about every 20 minutes so they had to keep me on an IV to keep me from passing out or going into shock. Florinef has done wonders for me. It took a few weeks to start working, but once it did, it could really see the difference. I dont think that i could function without it. I am one of the lucky ones who doesnt have the swelling side effects that it can cause. I hope that this helps.

Link to comment
Share on other sites

April - Do you have to take a potassium supplement now that you are on Florinef? I was worried about that because since I was at my worst last summer and early fall my electrolytes have seemingly balanced out and I was glad to be off the potassium supplements because they made me feel sick-like. I know potassium supplements are recommended for those on Florinef because increased salt can push potassium out so since you had the same problem as I did (normal sodium and low potassium) I was wondering how your potassium is holding up on the Florinef. Thanks for answering my post!

Link to comment
Share on other sites

jackie, I am on a potassium supplement on and off. I can kind of tell when my potassium is out of wack. I get really bad muscle cramps in my legs. If you eat a lot of high in potassium foods like bananas you should be ok. Just have your dr check your potassium levels periodically. I have noticed that when my electrolyte levels get out of wack that I do have increased anxiety. I have xanax for just such an occasion. It doesnt happen very often though. I try to eat lots of salt and drink lots of gatorade.

Link to comment
Share on other sites

I was on Florinef for over 3 years and even with it, my blood work would often come back low sodium even though I salt everything. My doctor never had me on potassium supplements but I watched my diet to eat foods high in potassium. I went off Florinef 2 months ago and was amazed at how much better I felt overall. There was this calm that just took over my body that makes me feel like the old me, it was such an unexpected benefit. I am working very hard to be able to stay off of it if possible. We all react differently to meds but what I know is that while it helped me with retaining sodium, it had more side effects that I realized.

Good luck to you. I hope it works well for you.

Link to comment
Share on other sites

I am on florinif and it definitely help me to stay hydrated. My sodium levels are never low, but I have had problems wiht potassiun both wiht and without the florinif. I have to take the supplements, but I don't take them everyday.

Low potassium levels also makes me more anxious. Last time I was very weepy and had a few spells of disorientation.

Dawn

Link to comment
Share on other sites

I thought I was the only one who felt bad when my electrolytes were messed up. Although I now realize that older people frequently have mental status changes when their electrolytes are out of balance I'm just not sure how out of balance they have to be for people to be symptomatic. My potassium never got lower than 3.2 that I know of anyway but my whole right side was cramping up that time. The doctor said people usually aren't symptomatic of low potassium until it gets into the 2'ish range so "I must have a sensitive nervous system" he said sarcastically. I also too was weepy and emotional along with the muscle cramps and twitching. The pot. supplements made me feel sick and almost sleepy sometimes or sluggish or more dizzy. With supplementation when my potassium went to the higher limits of normal (high 4'ish range) that didn't feel good either. I guess that is why I'd like to avoid them if at all possible and weighing that out against trying Florinef...my body seems to be regulating my electrolytes okay again so I'm kinda' reluctant to mess with it.

Link to comment
Share on other sites

For me the Florinif has been worth it. I am a lot more functional on it and now I know the symptoms when my potassium is low. My potassium is never very low either. Not only do I think that we are more sensitive...I also wonder if when it is low we have temporary dips where it goes way down. What I mean is it fluctuates in the low range throughout the day. What do you think?

Dawn

Link to comment
Share on other sites

DawnA - I'm sure it could fluctuate like everything else. When I was in the hospital last year and they were doing blood draws like 3 times a day it was different each time so I imagine the answer is yes. I definitely now believe based on my experience that people like us could be or must be more sensitive (maybe yes a sensitive nervous system) to be symptomatic at a level which doctors think people shouldn't feel symptoms but he didn't have to sound so sarcastic about it like he didn't mean it but as an insult or something. Ughh doctors! Thanks for answering though and giving me your experience. I'm not planning to trying anything until after summer if I can help it...that gives me plenty of time to think about it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...